Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS Tulsa, OK

June 30, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 30, 2007, 9:12 PM CDT for Osage County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 9:12 PM CDT (02:12 UTC)
Expired
Jul 1, 2007, 3:15 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 010215
FFWTSA
OKC113-010815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT SUNDAY

* AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN 2 MILES EAST OF GRAINOLA...NEARLY
  STATIONARY. RADAR INDICATES THAT UP TO AN INCH OF RAIN HAS ALREADY 
  FALLEN ACROSS FAR NORTHWEST OSAGE COUNTY. ANOTHER 2 TO 3 INCHES    
  WILL BE POSSIBLE THROUGH 315 AM CDT SUNDAY. ADDITIONAL             
  THUNDERSTORMS MAY DEVELOP ACROSS MUCH OF NORTHERN OSAGE COUNTY     
  OVERNIGHT WITH A CONTINUED THREAT FOR SIGNIFICANT FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO 
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO 
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. 
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3675 9684 3670 9639 3674 9602 3700 9600
      3699 9676 3681 9675

$$
2 follow-up statements
000 
WGUS74 KTSA 010450
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT SAT JUN 30 2007

OKC113-010815-
OSAGE OK-
1148 PM CDT SAT JUN 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
NORTHERN OSAGE COUNTY...

AT 1145 PM CDT...AREAS OF SHOWERS AND THUNDERSTORMS HAVE DECREASED 
IN COVERAGE OVER THE WARNING AREA. HOWEVER...WITH THE STATIONARY 
UPPER SYSTEM JUST TO THE WEST...ADDITIONAL SHOWERS AND THUNDERSTORMS 
MAY DEVELOP OVERNIGHT. ANY THUNDERSTORMS THAT DEVELOP WILL BE 
CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WITH A QUICK 1 TO 2 
INCHES POSSIBLE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3675 9684 3670 9639 3674 9602 3700 9600
      3699 9676 3681 9675

$$
000 
WGUS74 KTSA 010806
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 AM CDT SUN JUL 1 2007

OKC113-010816-
OSAGE OK-
306 AM CDT SUN JUL 1 2007

...THE FLASH FLOOD WARNING FOR NORTHERN OSAGE COUNTY EXPIRES AT 315
AM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3675 9684 3670 9639 3674 9602 3700 9600
      3699 9676 3681 9675

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:58 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 30, 3:58 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT SAT JUN 30 2007

.DISCUSSION...
THE PERSISTENT UPPER LOW OVER NORTHERN OKLAHOMA WILL REMAIN A
FACTOR FOR THE NEXT FEW DAYS AT LEAST. THIS SYSTEM MAY DRIFT A
LITTLE FURTHER NORTHEAST THIS EVENING BEFORE MAKING A U-TURN AND
HEADING BACK SOUTHWEST BEGINNING LATE TONIGHT AND CONTINUING INTO
NEXT WEEK AS AN UPPER RIDGE BUILDS TO ITS NORTH.

THE LOW LEVEL BOUNDARY JUST TO OUR NORTH WILL ONCE AGAIN BE THE
FOCUS FOR HEAVY TO EXCESSIVE RAINFALL OVERNIGHT INTO SUNDAY
MORNING WITH THIS BOUNDARY LIKELY SAGGING A BIT FURTHER SOUTH
OVERNIGHT. THE HEAVIEST RAIN MAY BE JUST TO OUR NORTH IN SOUTHEAST
KANSAS BUT STILL EXPECT SOME 1-3 INCH AMOUNTS IN NORTHEAST
OKLAHOMA TONIGHT AND SUNDAY WITH THE HIGHEST AMOUNTS NEAR THE
KANSAS AND MISSOURI BORDERS. THUS THE FLASH FLOOD WATCH WILL
REMAIN IN EFFECT THROUGH SUNDAY.

ANOTHER NIGHT OF HEAVY TO LOCALLY EXCESSIVE RAINFALL IS EXPECTED
AGAIN SUNDAY NIGHT BUT THIS TIME THE HIGHEST AMOUNTS WILL BE IN
OKLAHOMA. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME
AND ALSO IN SIZE BUT WILL LET THE MIDNIGHT SHIFT TAKE A CLOSER
LOOK AT THIS.

THE AFTERNOON HOURS BOTH SUNDAY AND MONDAY WILL FEATURE A REPEAT
OF THE SCATTERED CONVECTION WE ARE SEEING TODAY.

BY MONDAY NIGHT...THE SYSTEM SHOULD BE FAR ENOUGH TO OUR SOUTHWEST
TO KEEP MOST OF THE NIGHTTIME ACTIVITY SOUTH OF OUR AREA.
SCATTERED DAYTIME ACTIVITY WILL STILL BE POSSIBLE THROUGH MIDWEEK
BUT COVERAGE WILL BE DECREASING.

A WEAK COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY KEEPING RAIN
CHANCES GOING BUT WE MAY FINALLY DRY OUT BY FRIDAY AND SATURDAY.
JUNE 7TH WAS THE LAST DAY WITHOUT RAIN SOMEWHERE IN OUR FORECAST
AREA.

AFTERNOON TEMPERATURES WILL RETURN TO NEAR NORMAL READINGS THIS
WEEK AS SUNSHINE BECOMES MORE ABUNDANT. STAYED NEAR GUIDANCE
TEMPERATURES THROUGHOUT THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  82  70  85 /  80  70  60  50
FSM   71  84  69  86 /  80  70  70  70
MLC   69  82  70  85 /  60  70  70  60
BVO   69  82  68  84 /  80  70  50  40
FYV   68  79  65  83 /  90  70  60  60
BYV   66  79  64  81 /  90  70  50  50
MKO   70  82  70  85 /  80  70  70  60
MIO   69  81  66  84 /  90  70  40  40
F10   69  82  70  84 /  70  70  70  60
HHW   70  85  71  85 /  50  70  70  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067.

AR...NONE.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 30, 8:00 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT SAT JUN 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT SAT JUN 30 2007

...ADDITIONAL PERIODS OF HEAVY RAINFALL EXPECTED ACROSS NORTHEAST
   OKLAHOMA...

...MAJOR RIVER FLOODING EXPECTED ALONG THE CANEY...VERDIGRIS AND
   DEEP FORK RIVERS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND NORTH OF INTERSTATE 44.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF
EASTERN
OKLAHOMA THIS EVENING.  THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE OVERNIGHT AS THE LOW LEVEL JET BEGINS TO DEVELOP.
ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE COMMON ON TOP OF
ALREADY SATURATED GROUND THROUGH TONIGHT..ESPECIALLY ACROSS FAR
NORTHEAST OKLAHOMA. THEREFORE THE SIGNIFICANT RISK OF FLOODING WILL
CONTINUE. IN ADDITION...HEAVIER SHOWERS AND THUNDERSTORMS WHICH MAY
OCCUR JUST ABOUT ANYWHERE WILL PRODUCE 1 TO 2 INCH RAINFALL
AMOUNTS IN A VERY SHORT TIME. A FLASH FLOOD WATCH IS IN EFFECT FOR
MUCH OF NORTHEAST OKLAHOMA. SEE /OKCFFATSA/ FOR DETAILS.

IN ADDITION...MAJOR RIVER FLOODING IS EXPECTED ACROSS PORTIONS OF
NORTHEAST OKLAHOMA.  SEE /OKCFLSTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS ACROSS NORTHEAST OKLAHOMA SHOULD CONTINUE TO
MONITOR CONDITIONS CLOSELY FOR THE POTENTIAL OF FLOODING AND BE
PREPARED TO ENACT LOCAL FLOOD PROCEDURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UPPER LEVEL SYSTEM WILL CONTINUE TO IMPACT THE AREA THROUGH
SUNDAY. HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN AT LEAST
THROUGH SUNDAY...ESPECIALLY OVER NORTHEAST OKLAHOMA. BY EARLY
NEXT WEEK THIS SYSTEM WILL BECOME MORE DISORGANIZED AND MOVE TO
THE SOUTHWEST...HOWEVER MOISTURE WILL REMAIN PLENTIFUL. THUS...
THUNDERSTORMS WITH HEAVY RAIN WILL REMAIN POSSIBLE AT LEAST INTO
EARLY NEXT WEEK. THE OVERALL COVERAGE AND ORGANIZATION OF SHOWERS
AND THUNDERSTORMS WILL LIKELY DIMINISH WITH TIME AFTER SUNDAY.
LATEST DATA SUGGESTS THAT DRIER AIR MAY FINALLY MOVE INTO THE
AREA BY THE END OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY
AS FLOODING CONCERNS WILL CONTINUE AT LEAST THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 30, 5:59 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT SAT JUN 30 2007

OKZ068-070-302345-
CHEROKEE OK-MUSKOGEE OK-
559 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE AND SOUTHWESTERN CHEROKEE

AT 559 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF BRAGGS...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...BRAGGS AND FORT
GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3562 9537 3557 9516 3587 9499 3594 9524
Special weather statement, Jun 30, 6:00 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SAT JUN 30 2007

OKZ058-302330-
OTTAWA OK-
600 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OTTAWA

AT 600 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIAMI...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...QUAPAW...CARDIN
AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3686 9496 3681 9477 3700 9465 3700 9490
Special weather statement, Jun 30, 7:47 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT SAT JUN 30 2007

OKZ057-063-010115-
CRAIG OK-DELAWARE OK-
747 PM CDT SAT JUN 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE AND SOUTHEASTERN CRAIG

AT 747 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF KETCHUM TO 2 MILES SOUTH OF
CLEORA TO 5 MILES SOUTHWEST OF ZENA...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
ZENA...CLEORA...GROVE...BERNICE AND KETCHUM.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3652 9510 3647 9503 3641 9489 3665 9465
      3667 9484 3666 9503

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:47 PM CDTSpecial Weather StatementTSADelaware28 min
Jul 1, 3:43 AM CDTFlash Flood WarningTSALeFlore3 hr
Jul 1, 3:23 PM CDTSpecial Weather StatementTSALeFlore67 min
Jul 1, 4:34 PM CDTFlash Flood WarningTSACherokee, Wagoner4 hr
Jul 1, 4:41 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 1, 5:11 PM CDTSpecial Weather StatementTSAPushmataha79 min
Jul 1, 5:53 PM CDTFlash Flood WarningTSAMayes4 hr
Jul 1, 6:02 PM CDTFlash Flood WarningTSALatimer, LeFlore, Pushmataha6 hr

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.